MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS BIFURCATE

VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS BIFURCATE
Catalog Number 631608P
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A review of manufacturing and qc records confirmed that the device was manufactured to the required specification.Porosity test results for the whole batch of 19 were well below maximum porosity limit of 77ml/min.A 5-year review of similar events that covered all knitted grafts gave a low occurrence rate of 0.02% (complaints v sales).Only bifurcated part of the graft was returned to vascutek for evaluation, which is still on-going.The results of the evaluation will be communicated in the follow up report.
 
Event or Problem Description
Surgeon reported that the graft was leaking from several places at bifurcation.Surgeon suggested that some stitching was missing at bifurcation area.Also, surgeon suggested that one leg looked odd.There were two to three round spots where surface was missing.Graft started leaking when the surgeon opened the clamp.The defective part of the graft (bifurcation and legs) was cut off, bifurcation and legs from another graft (bbraun unigraft) were attached to the body of the affected graft.The blood loss was minimal (less than 10ml) as the leak was noticed immediately and controlled on time.There was no harm caused to the patient, for example, patient did not experience hitt.
 
Additional Manufacturer Narrative
Two sections of the gelsoft plus bifurcate graft were returned to vascutek for investigation.It was not possible to carry out fluid pressure testing as only sections of the graft were returned.Visual inspection of the returned section of the graft did not show any faults, damage or missing stitches as reported.Upon closer analysis using a digital microscope a pinhole was noticed nearby to one of the stitches at bifurcation area.It was not possible to identify when and how this pinhole occurred.Samples were taken from both legs to analyse the structure of the material and identify any inconsistencies that may have caused the leak from the legs.Sem images were reviewed and no damage to the material structure was identified.The procedure for sewing of bifurcates was updated in july 2016 (after the complaint graft was manufactured) to include the visual aid of bad and good stitching.Further action is not planned; however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.Vascutek considers this case closed.
 
Event or Problem Description
This report is being submitted as follow up # 1 for mfg.Report # 9612515-2018-00001 to provide additional information regarding graft analysis results.

Brand Name
GELSOFT PLUS
Common Device Name
GELSOFT PLUS BIFURCATE
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key7340803
Report Number9612515-2018-00001
Device Sequence Number1542823
Product Code DSY
UDI-Device Identifier05037881115528
UDI-Public05037881115528
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 05/15/2018
Report Date (Section F) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2021
Device Catalogue Number631608P
Device Lot Number386646-9071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2018
Was the Report Sent to FDA? No
Device Age20 MO
Event Location Hospital
Date Report to Manufacturer02/15/2018
Initial Date Received by Manufacturer 02/15/2018
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date03/15/2018
Supplement Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;